Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 66, NWS Shreveport, LA

May 29, 2019Camp County, Franklin County, Titus County, Texas

NWS Shreveport, LA issued this tornado warning at May 29, 2019, 5:15 PM CDT for Camp County, Franklin County, Titus County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2019, 5:15 PM CDT (22:15 UTC)
Expired
May 29, 2019, 6:00 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Camp County, TX, Franklin County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:46 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1385 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

240 
WFUS54 KSHV 292215
TORSHV
TXC063-159-449-292300-
/O.NEW.KSHV.TO.W.0066.190529T2215Z-190529T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
515 PM CDT Wed May 29 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Franklin County in northeastern Texas...
  Southern Titus County in northeastern Texas...
  Northwestern Camp County in northeastern Texas...

* Until 600 PM CDT.
    
* At 515 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Scroggins, or near Leesburg, moving northeast at
  25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Mount Pleasant around 550 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Miller's Cove, Monticello, Winfield and Rocky Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3298 9509 3304 9520 3329 9504 3319 9487
TIME...MOT...LOC 2215Z 213DEG 23KT 3302 9516 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

19
1 follow-up statement
123 
WWUS54 KSHV 292244
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
544 PM CDT Wed May 29 2019

TXC063-159-292253-
/O.CAN.KSHV.TO.W.0066.000000T0000Z-190529T2300Z/
Franklin TX-Camp TX-
544 PM CDT Wed May 29 2019

...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN AND NORTHWESTERN
CAMP COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.

LAT...LON 3310 9499 3317 9511 3329 9504 3319 9487
TIME...MOT...LOC 2243Z 213DEG 23KT 3318 9504 

$$

TXC449-292300-
/O.CON.KSHV.TO.W.0066.000000T0000Z-190529T2300Z/
Titus TX-
544 PM CDT Wed May 29 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
TITUS COUNTY...
    
At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mount Pleasant, moving northeast at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Titus County, including the following locations... Winfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3310 9499 3317 9511 3329 9504 3319 9487
TIME...MOT...LOC 2243Z 213DEG 23KT 3318 9504 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 29, 4:10 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 29, 4:10 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
410 PM CDT Wed May 29 2019

.SHORT TERM.../Tonight through Thursday night/

Cloudy and cooler in the NW with mid to upper 70s in rainy areas,
but most of our area is in the mid to upper 80s with 90 at
Natchitoches at 90 now the hot spot. The SE surface winds and S/SW
aloft are presenting the tornado threat in our West with the cap
barely holding over SHV. However, the models indicating a slow
push into the heart of the area this evening and still with some
QLCS potential, but even the HRRR is a little less bullish now
compared to a couple of hours ago. The current tornado watch goes
until 8 pm, so depending on evolution of convection we could not
only wide down the tornado threat, but perhaps even the flooding
threat for the overnight. Stay tuned. We added a couple of
counties to the Tornado watch and pushed up the flash flood watch
start time.

A weak shift to NW will unfold mid to late morning helping to
further the pops and weather across much of the cwa. Thursday will
be cooler by comparison, but not less much muggy at least to
start. Patchy fog may also become a problem for wet spots. Highs
tomorrow will slowly warm as the low clouds early will be
stubborn, but low to mid 80s may work out. Overnight lows will
range in the 60s for early risers on Friday. /24/

.LONG TERM.../Friday through Tuesday Night/

Expect slightly drier and cooler air to hang on through Friday and
Friday night in the Four State Region, although an isolated shower
or storm still cannot be ruled out in southern/southwestern zones
near where the previous frontal boundary stalls and washes out.

Thereafter, expect heat to build as an upper level ridge builds
towards TX and westerly flow vectors aloft (over our region)
institute a hotter regime. There is some opportunity for a marginal
"northwest flow" setup to bring the remnant edges of thunderstorm
complexes into our northwest and western zones Saturday and Saturday
night, but the better chance (but still only roughly 30 percent
chance) of daytime PoPs will hold off until Sunday into early next
week as deeper southerly flow brings in better moisture profiles to
fuel afternoon convection.

At this point we are not anticipating enough clouds and rain around
through the long term period to significantly blunt the warming
trend associated with the building upper ridge in the vicinity.
Ergo, we expect highs in the low to middle 90s to be rather
ubiquitous come late this weekend and through early next week.
Fortunately, the mini, early heat wave should probably not have
major legs as model consensus is decent another front should sag in
from the north later next week. /50/

&&

.PREV DISCUSSION... /issued 126 PM CDT Wed May 29 2019/

AVIATION...

For the ArkLaTex, Thunderstorms developing along a line from KDAL
to KMCL and will overspread our TX terminals by midnight. Current
timing is mainly for evening hours from early evening at KTYR/KTXK
to near KSHV perhaps by midnight if a good push into a squall line
is successful by the upper storm over the OK/TX panhandles moving
NE already. This will linger for our remaining terminals into the
overnight and potentially even this time tomorrow. SFC winds
shifting to SW then NW 5-10KT and IFR/MVFR will hang tough. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  85  66  88 /  30  40  10  10
MLU  71  87  67  89 /  10  50  10  10
DEQ  63  83  60  86 /  90  10  10  10
TXK  67  83  62  85 /  80  50  10  10
ELD  69  85  63  88 /  30  40  10  10
TYR  69  83  65  85 /  80  50  10  20
GGG  72  84  65  87 /  50  50  10  10
LFK  73  87  69  89 /  30  50  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
     059>061-070.

LA...None.
OK...Flash Flood Watch through Thursday morning for OKZ077.

TX...Flash Flood Watch through Thursday morning for TXZ096-097-
     108>112-124-125.

&&

24/50
Hazardous weather outlook, May 29, 1:22 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
122 PM CDT Wed May 29 2019

ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-301830-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
122 PM CDT Wed May 29 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will begin to move into the area this
evening and through much of the overnight hours. Brief heavy rain
and strong gusty winds will possible with a some storms that
develop, but the risk of any severe storms will be diminishing
quickly after early this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A few showers and thunderstorms may redevelop during the day
Thursday, followed by a fairly quiet, but warm and humid weekend.
Thunderstorms may begin to gradually increase by early next
week. However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters are not anticipated at this time
for Wednesday night.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-301830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-
122 PM CDT Wed May 29 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will begin to move into the area from the west
this afternoon and some storms are expected to be severe.
Damaging wind gusts, large hail, and a possibility of tornadoes
exists with any severe storms. The risk of severe storms in this
area is expected to diminish greatly by late this evening and most
of the storms should push to the east after midnight. A Flash
Flood Watch will also be in effect from 7 pm Wednesday evening
until 7 am Thursday morning as fairly saturated soils will allow
for quick runoff with any heavy rain that occurs.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and thunderstorms should be mostly east of the area by
Thursday morning, with a fairly quiet, but warm and humid
weekend expected. Thunderstorms may begin to gradually increase
by early next week. However, no hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is requested this afternoon
through at least the early evening hours.

50

In the hours before

Special weather statement, May 29, 3:11 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 PM CDT Wed May 29 2019

TXZ096-292100-
Red River TX-
311 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RED RIVER COUNTY
UNTIL 400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blossom, or 7 miles east of Paris, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Manchester, Detroit, Redland, Silver City, Kanawha, Negley, Kiomatia,
Albion and Woodland.

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma...and northeastern Texas.

LAT...LON 3388 9531 3388 9528 3391 9528 3389 9526
      3389 9525 3393 9525 3396 9523 3394 9516
      3394 9513 3390 9512 3392 9508 3386 9504
      3386 9500 3385 9499 3386 9497 3383 9495
      3358 9531
TIME...MOT...LOC 2011Z 222DEG 28KT 3368 9541

19
Special weather statement, May 29, 3:53 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
353 PM CDT Wed May 29 2019

ARZ050-059-OKZ077-292145-
Sevier AR-Little River AR-McCurtain OK-
353 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER AND EAST CENTRAL MCCURTAIN COUNTIES UNTIL 445 PM
CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Arkinda, or 8 miles southwest of Horatio, moving
northeast at 40 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
De Queen, Horatio, Gillham, Arkinda, Cerrogordo, Geneva, Goodwater,
West Line, Shinewell and West Otis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Arkansas...and southeastern Oklahoma.

LAT...LON 3419 9409 3416 9410 3415 9409 3415 9410
      3414 9409 3414 9410 3413 9409 3377 9445
      3387 9463 3419 9440
TIME...MOT...LOC 2053Z 215DEG 33KT 3389 9449

19
Local storm report, May 29, 4:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     DE QUEEN                34.05N 94.34W
05/29/2019                   SEVIER             AR   PUBLIC

            TREES DOWN REPORTED BY POLICE DISPATCH IN DE
            QUEEN, AR.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:12 AM CDTLake Wind AdvisorySHVCamp, Cherokee, Franklin, Gregg, Morris, Rusk and 4 more16 hr
May 29, 10:00 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus7 days
May 29, 10:02 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus21 days
May 29, 3:11 PM CDTSpecial Weather StatementSHVRed River49 min
May 29, 3:16 PM CDTSevere Thunderstorm WarningSHVRed River59 min
May 29, 3:32 PM CDTTornado Warning Tornado observedSHVSmith, Wood28 min
May 29, 3:59 PM CDTTornado WarningSHVWood46 min
May 29, 4:14 PM CDTSevere Thunderstorm WarningSHVRed River46 min
May 29, 4:32 PM CDTTornado Warning Tornado observedSHVCamp, Franklin, Titus, Wood43 min
May 29, 4:56 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Upshur, Wood49 min
May 29, 5:28 PM CDTTornado WarningSHVCamp, Titus, Upshur, Wood47 min
May 29, 5:38 PM CDTTornado WarningSHVSmith, Wood52 min
May 29, 6:09 PM CDTSpecial Weather StatementSHVMorris51 min
May 29, 6:29 PM CDTSpecial Weather StatementSHVCamp46 min
May 29, 6:43 PM CDTSpecial Weather StatementSHVRed River47 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.